Alert archive / Pennsylvania / River Flood Warnings in 2009
River Flood Warning 3, NWS State College, PA
NWS State College, PA issued this river flood warning at May 4, 2009, 10:54 PM EDT for Huntingdon County, Pennsylvania. It took effect at May 5, 2009, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 4, 2009, 10:54 PM EDT (02:54 UTC)
- In effect from
- May 5, 2009, 2:00 AM EDT
- Expired
- May 5, 2009, 9:16 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
- Flood severity
- Minor
County Huntingdon County, PA
The radar
The State College radar (KCCX), 56 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Aughwick Creek at Shirleysburg (SLYP1).
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 12 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01564512, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS41 KCTP 050254 FLWCTP BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE STATE COLLEGE, PA 1054 PM EDT MON MAY 04 2009 ...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED BY EARLY TUESDAY MORNING. && PAC061-051200- /O.NEW.KCTP.FL.W.0003.090505T0600Z-090505T1200Z/ /SLYP1.1.ER.090505T0600Z.090505T0600Z.090505T0600Z.NO/ 1054 PM EDT MON MAY 04 2009 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A * FLOOD WARNING FOR THE AUGHWICK CREEK AT SHIRLEYSBURG * FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 PM MONDAY THE STAGE WAS...8.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER IS FORECAST TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT TONIGHT. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$
3 follow-up statements
000 WGUS81 KCTP 050756 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 356 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED **** ENTER GENERIC TIMING FOR NEXT ISSUANCE OF THIS PRODUCT. I.E. LATE THIS EVENING***** && PAC061-051956- /O.EXT.KCTP.FL.W.0003.000000T0000Z-090505T2000Z/ /SLYP1.1.ER.090505T0612Z.090505T1100Z.090505T1400Z.NO/ 356 AM EDT TUE MAY 05 2009 ...FLOOD WARNING EXTENDED UNTIL THIS AFTERNOON... THE FLOOD WARNING CONTINUES FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3 AM TUESDAY THE STAGE WAS 10.2 FEET AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$
000 WGUS81 KCTP 050759 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 359 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. && PAC061-051959- /O.CON.KCTP.FL.W.0003.000000T0000Z-090505T2000Z/ /SLYP1.1.ER.090505T0612Z.090505T1100Z.090505T1400Z.NO/ 359 AM EDT TUE MAY 05 2009 THE FLOOD WARNING CONTINUES FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 3 AM TUESDAY THE STAGE WAS 10.2 FEET AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 10.5 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS MORNING. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$
000 WGUS81 KCTP 051316 FLSCTP FLOOD STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE, PA 916 AM EDT TUE MAY 05 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN PENNSYLVANIA... AUGHWICK CREEK AT SHIRLEYSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. MOST DEATHS THAT OCCUR DURING FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS. && PAC061-051346- /O.CAN.KCTP.FL.W.0003.000000T0000Z-090505T2000Z/ /SLYP1.1.ER.090505T0612Z.090505T0945Z.090505T1217Z.NO/ 916 AM EDT TUE MAY 05 2009 THE FLOOD WARNING IS CANCELLED FOR THE AUGHWICK CREEK AT SHIRLEYSBURG. * AT 9 AM TUESDAY THE STAGE WAS 9.8 FEET AND FALLING. * THE RIVER FELL BELOW FLOOD STAGE AT 9 AM TUESDAY. * FLOOD STAGE IS 10.0 FEET. * THE RIVER WILL CONTINUE FALLING THROUGH THE DAY. * AT 10.0 FEET...THE AUGHWICK CREEK AT SHIRLEYSBURG EXCEEDS ITS BANKS. SEVERAL HOMES ARE AFFECTED. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 4, 10:38 PM EDT, 16 minutes earlier.
Area forecast discussion, May 4, 10:38 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1038 PM EDT MON MAY 4 2009 .SYNOPSIS... LOW PRESSURE OFF THE VIRGINIA COAST WILL SLIDE NORTHEAST OVERNIGHT. A FRONT TRAILING SOUTHWEST FROM THIS LOW WILL STAY NEARLY STATIONARY...WAVERING NORTH AND SOUTH THROUGHOUT THE WEEK AS ADDITIONAL RIPPLES OF LOW PRESSURE RIDE ALONG IT...OCCASIONALLY SPREADING RAIN INTO THE REGION. SHOWERS AND A CHANCE OF THUNDERSTORMS WILL PERSIST INTO THE FIRST HALF OF THE WEEKEND...THEN COOLER AND DRIER CONDITIONS WILL ARRIVE. && .NEAR TERM /UNTIL 8 AM TUESDAY MORNING/... ISOLATED LIGHT SHOWERS AND SOME PATCHY DRIZZLE IS ABOUT ALL THAT CAN BE PRODUCED BY THE GRADUALLY WEAKENING EAST TO SOUTHEASTERLY 925 TO 850 MB FLOW THROUGH MUCH OF THE OVERNIGHT. ADDITIONALLY...A POCKET OF WEAK TO MODERATE ISENTROPIC DOWN-GLIDE AT AND ABOVE THE 310 THETA SFC WILL HELP TO DRY OUT THE MID LEVELS ABOVE. BASED ON CURRENT SFC TEMPS/DEWPTS...I DONT EXPECT TO SEE MORE THAN A FEW TO SVRL DEG TEMP DROP FOR THE REST OF THE OVERNIGHT. SOME THIN SPOTS IN THE CLOUD COVER...AND NOTICEABLY DRIER DEWPOINTS IN THE 20S/30S JUST NORTH OF THE PENN/NEW YORK BORDER COULD ALLOW THE TEMP TO DIP 7-10 DEG F FROM THE PRESENT VALUES NEAR KBFD AND A FEW COUNTIES TO THE EAST. MINS ELSEWHERE ACROSS THE CENTRAL AND SOUTH WILL BE IN THE 40S TO AROUND 50. && .SHORT TERM /8 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... ANOTHER WEAK SHORT WAVE RIDING NE ALONG...AND TO THE NORTH OF THE STALLED OUT SFC BOUNDARY TUES. HWVR...THE MAIN INTRUSION OF HIGHER PWAT AIR AT THE NOSE OF A RELATIVELY WEAK...20-30 KT SSW 850 MB WIND WILL WAIT UNTIL LATER TUESDAY AFTERNOON...TO SPREAD MORE NUMEROUS SHOWERS (OR EVEN A FEW PERIODS OF STEADIER LIGHT RAIN) INTO OUR SOUTHERN AND EASTERN ZONES. THE NW MTNS WILL SE POPS AOB 15 PERCENT THROUGHOUT THE DAY. MAX TEMPS WILL BE HELD IN THE 50S BY THE CLOUD COVER IN THE E AND CENTRAL...BUT THE W COULD AGAIN PUSH 60F. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... WEAK HIGH PRESSURE MAY HELP TO PROVIDE A LULL IN THE SHOWER ACTIVITY TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING BEFORE UNSETTLED WEATHER RESUMES LATER WED AND PERSISTS THROUGH LATE WEEK. FRONTAL BOUNDARY WILL CONTINUE TO REMAIN STALLED JUST TO OUR SOUTH THROUGH MUCH OF THE WEEK AS WEAK WAVES OF LOW PRESSURE TRAVEL ALONG IT...EACH ONE ACCOMPANIED BY A PERIOD OF SHOWERY WEATHER. NEXT WAVE APPROACHING FROM THE TENNESSEE VALLEY ARRIVES LATER WED AND THU WITH SHOWERY CONDITIONS AND EVEN A FEW THUNDERSTORMS. ANOTHER WAVE FOLLOWS QUICKLY BEHIND FROM THE MIDWEST...TRACKING JUST TO OUR NORTH BUT PUSHING A MORE POTENT FRONT THROUGH ALONG WITH SOME WINDIER CONDITIONS FOR SAT/SUN. TEMPS WILL BE GRADUALLY WARMING THE FIRST HALF OF THE EXTENDED AS WARMER SW/SE FLOW PERSISTS...BUT WILL FALL BACK AGAIN THIS WEEKEND AS COOLER AIR SLIDES IN BEHIND THE FRONT. && .AVIATION /03Z TUESDAY THROUGH SATURDAY/... A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED JUST SOUTH OF PENNSYLVANIA WILL PRODUCE LOW CIGS AND OCCASIONAL LGT RAIN ACROSS THE REGION TONIGHT AND TUESDAY...ESP THE SOUTHERN AND EASTERN PART OF THE STATE. CURRENT TRENDS IN THE SHORT TERM ARE TOWARD IMPROVING CONDS OVR THE AREA AS ONE WAVE OF LOW PRESSURE ALONG FRONT EXITS THE MID ATLANTIC COAST. LATEST SHORT RANGE MODELS AND SFC OBS SUGGEST VFR CONDS WILL PREVAIL OVR NORTHERN PA /BFD UNV IPT/ TONIGHT AS DRIER NORTHERLY FLOW FILTERS IN BEHIND THIS SYSTEM. HOWEVER...SOUTHERN PA SHOULD REMAIN UNDER AT LEAST MVFR STRATOCU. WIDESPREAD CIGS AT MVFR OR BLW EXPECTED TUESDAY AS BOUNDARY LIFTS NORTHWARD...SPREADING LOW CIGS AND OCCASIONAL -DZ OVR THE ENTIRE REGION. OUTLOOK... WED...VFR. MVFR POSS SOUTH. THU...MVFR/IFR WITH CIGS AND SCT SHRA. FRI...VFR. MVFR IN SCT T/SHRA. SAT...VFR. MVFR IN ISOLD SHRA. && .HYDROLOGY... AT THIS POINT NO RIVER GAGES ARE EXPECTED TO GET TO FS...BUT A FEW ARE FCST TO GET ABOVE CAUTION...INCLUDING CONFLUENCE AND SHIRLEYSBURG. EARLIER HEAVY RAIN OVER SOMERSET CO HAS CAUSED MINOR FLOODING...BUT THIS RAINFALL HAS TAPERED OFF. THE HEAVY RAIN IN THE SUSQ VALLEY COULD PUSH SMALL STREAMS TO NEAR BANKFULL...AND URBAN AREAS WILL LIKELY HAVE SOME MINOR PROBLEMS TOO. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO/LAMBERT NEAR TERM...LAMBERT SHORT TERM...DANGELO/LAMBERT LONG TERM...RXR AVIATION...FITZGERALD
Hazardous weather outlook, May 4, 3:10 AM EDT, 19 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 AM EDT MON MAY 4 2009 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-050715- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 310 AM EDT MON MAY 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 3:11 PM EDT | Flood Watch | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 10 more | 36 hr |
Nearby
River Flood Warnings in Pennsylvania, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.